Alert archive / Florida / Gale Warnings in 2010
Gale Warning 3, NWS Key West, FL
NWS Key West, FL issued this gale warning at Dec 25, 2010, 10:10 PM EST. It took effect at Dec 26, 2010, 5:00 AM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2010, 10:10 PM EST (03:10 UTC)
- In effect from
- Dec 26, 2010, 5:00 AM EST
- Expired
- Dec 26, 2010, 10:13 PM EST
- In force
- 17 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
449 WHUS72 KKEY 260310 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1010 PM EST SAT DEC 25 2010 GMZ031>033-052>054-072>075-260930- /O.EXT.KKEY.SC.Y.0064.101226T0310Z-101226T1200Z/ /O.UPG.KKEY.GL.A.0004.101226T1500Z-101227T1500Z/ /O.NEW.KKEY.GL.W.0003.101226T1200Z-101227T0600Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1010 PM EST SAT DEC 25 2010 ...SMALL CRAFT ADVISORY IN EFFECT OVERNIGHT... ...GALE WARNING IN EFFECT SUNDAY... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A GALE WARNING FOR ALL KEYS COASTAL WATERS SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL KEYS COASTAL WATERS OVERNIGHT. * WINDS AND WAVES: SOUTH TO SOUTHWEST WINDS OF 15 TO 20 KNOTS WILL SHIFT TO WEST TO NORTHWEST AND INCREASE TO 20 TO 25 KNOTS OVERNIGHT. NORTHWEST WINDS OF 25 TO 30 KNOTS...WITH FREQUENT GALE FORCE WIND GUSTS NEAR 35 KNOTS WILL PREVAIL ON ALL KEYS COASTAL WATERS SUNDAY. SEAS WILL BUILD TO 6 FEET OFFSHORE OF THE UPPER KEYS IN THE EASTERN FLORIDA STRAITS TONIGHT. SEAS WILL BUILD AS HIGH AS 13 FEET OFFSHORE OF THE DRY TORTUGAS IN THE WESTERN FLORIDA STRAITS BY MIDDAY SUNDAY. ON GULF WATERS...BEYOND FIVE FATHOMS...SEAS WILL BUILD AS HIGH AS 12 FEET BY MIDDAY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BS
4 follow-up statements
539 WHUS72 KKEY 260913 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 413 AM EST SUN DEC 26 2010 GMZ031>033-052>054-072>075-261715- /O.EXT.KKEY.SC.Y.0064.000000T0000Z-101226T1000Z/ /O.EXT.KKEY.GL.W.0003.101226T1000Z-101227T0600Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 413 AM EST SUN DEC 26 2010 ...GALE WARNING IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A GALE WARNING FOR ALL KEYS COASTAL WATERS. * WINDS AND WAVES: WEST TO NORTHWEST WINDS OF 25 TO 30 KNOTS...WITH FREQUENT GALE FORCE WIND GUSTS NEAR 35 KNOTS WILL PREVAIL ON ALL KEYS COASTAL WATERS TODAY. SEAS WILL BUILD TO 6 TO 8 FEET OFFSHORE OF THE UPPER KEYS IN THE EASTERN FLORIDA STRAITS TONIGHT. SEAS WILL BUILD AS HIGH AS 13 FEET OFFSHORE OF THE DRY TORTUGAS IN THE WESTERN FLORIDA STRAITS TODAY. ON GULF WATERS... BEYOND FIVE FATHOMS...SEAS WILL BUILD AS HIGH AS 12 FEET BY TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ BWC
308 WHUS72 KKEY 261530 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1030 AM EST SUN DEC 26 2010 GMZ031>033-052>054-072>075-262130- /O.CON.KKEY.GL.W.0003.000000T0000Z-101227T0600Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1030 AM EST SUN DEC 26 2010 ...GALE WARNING IN EFFECT THIS AFTERNOON FOR INCREASING WINDS... A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS OF FLORIDA BAY...THE SOUTHEASTERN GULF OF MEXICO...HAWK CHANNEL...AND THE STRAITS OF FLORIDA FROM OCEAN REEF THROUGH THE DRY TORTUGAS. * WINDS AND WAVES: NORTHWEST WINDS OF 20 TO 25 KNOTS LATE THIS MORNING WILL SURGE TO 25 TO 30 KNOTS WITH FREQUENT GUSTS NEAR 35 KNOTS FOR A FEW HOURS THIS AFTERNOON. THE RESULTING NEAR GALE CONDITIONS WILL CREATE VERY STEEP AND DANGEROUS WAVES IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OF 34 TO 47 KNOTS OR FREQUENT GUSTS IN THIS RANGE ARE IMMINENT OR OCCURRING. && $$ KASPER
236 WHUS72 KKEY 262112 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 412 PM EST SUN DEC 26 2010 GMZ031>033-052>054-072>075-270330- /O.EXT.KKEY.GL.W.0003.000000T0000Z-101227T0400Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 412 PM EST SUN DEC 26 2010 ...GALE WARNING IN EFFECT THIS EVENING... * WINDS AND WAVES: NORTHWEST WINDS OF 25 TO 30 KNOTS WILL PREVAIL FOR A FEW HOURS THIS EVENING...WITH FREQUENT GUSTS NEAR 35 KNOTS... ESPECIALLY OVER THE STRAITS OF FLORIDA OFF THE UPPER KEYS. THE RESULTING NEAR GALE CONDITIONS WILL CREATE VERY STEEP AND DANGEROUS WAVES IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OF 34 TO 47 KNOTS OR FREQUENT GUSTS IN THIS RANGE ARE IMMINENT OR OCCURRING. && $$ KASPER
782 WHUS72 KKEY 270313 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1013 PM EST SUN DEC 26 2010 GMZ031>033-052>054-072>075-270930- /O.CAN.KKEY.GL.W.0003.000000T0000Z-101227T0400Z/ /O.NEW.KKEY.SC.Y.0065.101227T0313Z-101227T1600Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1013 PM EST SUN DEC 26 2010 ...SMALL CRAFT ADVISORY IN EFFECT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR ALL KEYS COASTAL WATERS OVERNIGHT. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND WAVES: NORTHWEST TO NORTH WINDS OF 20 TO 25 KNOTS...WITH GUSTS NEAR 30 KNOTS WILL PREVAIL OVERNIGHT. ON ATLANTIC WATERS...BEYOND THE REEF...SEAS WILL RANGE FROM 6 FEET OFF THE UPPER KEYS TO AS HIGH AS 14 FEET IN THE WESTERN FLORIDA STRAITS SOUTH AND WEST OF THE DRY TORTUGAS. ON GULF WATERS...BEYOND FIVE FATHOMS...SEAS WILL BE 8 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BS
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this gale warning went out at Dec 25, 9:20 PM EST, 50 minutes earlier.
Area forecast discussion, Dec 25, 9:20 PM EST, 50 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS...CORRECTED
NATIONAL WEATHER SERVICE KEY WEST FL
920 PM EST SAT DEC 25 2010
CORRECTED TIMING OF COLD FRONT
...POWERFUL COLD FRONTAL PASSAGE LATE TONIGHT INTO SUNDAY MORNING...
.DISCUSSION...
.CURRENTLY...
KBYX DETECTS NO PRECIPITATION ECHOES IN THE FORECAST AREA. SKIES
OVER THE ISLAND CHAIN ARE CLEAR. WINDS OVER LAND ARE SOUTH TO
SOUTHWEST AT 10 TO 15 MPH. C-MAN WINDS...ON AVERAGE...ARE SOUTH TO
SOUTHWEST NEAR 15 KNOTS...WITH GUSTS NEAR 20 KNOTS. TEMPERATURES ARE
NEAR 70 DEGREES.
.SHORT TERM...
A ROBUST COLD FRONT WILL MOVE SWIFTLY EASTWARD THROUGH THE EASTERN
GULF OF MEXICO TONIGHT. THIS COLD FRONT SHOULD CROSS THE DRY
TORTUGAS BETWEEN 100 AM AND 300 AM...KEY WEST BETWEEN 300 AM AND 500
AM...MARATHON BETWEEN 400 AM AND 600 AM...AND KEY LARGO BETWEEN 500
AM AND 700 AM. AHEAD OF THE FRONTAL BOUNDARY...A BAND OF SHOWERS IS
ABOUT TO ENTER THE SERVICE AREA WEST OF THE DRY TORTUGAS. THIS BAND
OF SHOWERS WILL MOVE ACROSS MUCH...IF NOT ALL...OF THE FLORIDA KEYS
TONIGHT.
LOOKING AHEAD...
WINDS WILL SHIFT TO NORTHWEST AND INCREASE TO NEAR 25 MPH...WITH
FREQUENT GUSTS OF 30 TO 35 MPH SUNDAY MORNING. AT THIS TIME...THERE
IS LESS THAN AN 80 PERCENT CHANCE OF SUSTAINED WINDS OF 30 TO 39 MPH
SUNDAY FOR THE ISLAND CHAIN. IF LATER DATA SUPPORTS HIGHER WINDS...A
WIND ADVISORY MAY BE ISSUED FOR THE FLORIDA KEYS SUNDAY. WIND CHILL
READINGS WILL LIKELY BOTTOM OUT IN THE MID 30S IN THE UPPER KEYS FOR
A BRIEF PERIOD OF TIME LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING.
WIND CHILL READINGS WILL LIKELY BOTTOM OUT IN THE MID 30S IN THE
UPPER KEYS FOR A PROLONGED PERIOD OF TIME MONDAY NIGHT INTO EARLY
TUESDAY MORNING. A WIND CHILL ADVISORY WILL LIKELY BE REQUIRED FOR
THE UPPER KEYS MONDAY NIGHT INTO EARLY TUESDAY MORNING. TEMPERATURES
IN THE LOWER KEYS WILL LIKELY FALL INTO THE UPPER 40S MONDAY
NIGHT...WHICH WOULD BREAK THE DAILY RECORD FOR MINIMUM TEMPERATURE
MEASURED IN KEY WEST ON DECEMBER 28TH OF 51 DEGREES...LAST SET IN
1977.
&&
.MARINE...
MODERATE SOUTH TO SOUTHWEST BREEZES WILL BECOME SOUTHWEST TO WEST
AND FRESHEN OVERNIGHT AHEAD OF A VIGOROUS COLD FRONT. A SMALL CRAFT
ADVISORY IS IN EFFECT FOR ALL KEYS COASTAL WATERS TONIGHT. THE COLD
FRONT SHOULD CROSS THE DRY TORTUGAS BETWEEN 100 AM AND 300 AM...THE
MARQUESAS KEYS BETWEEN 200 AM AND 400 AM...SAND KEY LIGHT BETWEEN
300 AM AND 500 AM...SOMBRERO KEY LIGHT BETWEEN 400 AM AND 600
AM...AND MOLASSES REEF LIGHT BETWEEN 500 AM AND 700 AM. IN WAKE OF
THE COLD FRONT...WINDS WILL SHIFT TO NORTHWEST AND INCREASE TO 25 TO
30 KNOTS. FREQUENT...HOURLY PEAK WIND GUSTS OF 35 TO 40 KNOTS ARE
LIKELY SUNDAY. THEREFORE...THE GALE WATCH FOR SUNDAY WILL BE
UPGRADED TO A GALE WARNING SHORTLY.
A SMALL CRAFT ADVISORY WILL BE REQUIRED FOR ALL KEYS COASTAL WATERS
SUNDAY NIGHT. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR ALL
KEYS COASTAL WATERS MONDAY. A SMALL CRAFT ADVISORY MAY BE REQUIRED
FOR ALL KEYS COASTAL WATERS MONDAY NIGHT. SUSTAINED NORTH TO
NORTHEAST SURFACE WINDS OF 15 TO 20 KNOTS ARE POSSIBLE TUESDAY. NO
ADVISORIES OR CAUTIONARY STATEMENTS EXPECTED TUESDAY NIGHT THROUGH
AT LEAST WEDNESDAY NIGHT.
&&
.AVIATION...
A STRONG COLD FRONT WILL MOVE THROUGH THE ISLAND CHAIN SUNDAY
MORNING BETWEEN 11Z AND 15Z. AHEAD OF THE COLD FRONT...CLOUDS WILL
GRADUALLY LOWER AND THICKEN WITH VFR CEILINGS OF AROUND 3500 FEET
BETWEEN 06Z AND 10Z. A SWATH OF SHOWERS WITH THE POTENTIAL TO
PRODUCE MVFR/IFR CONDITIONS...WILL BE LOCATED ALONG AND AHEAD OF THE
COLD FRONT. SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 KNOTS AHEAD OF
THE COLD FRONT...THEN BECOME NORTHWEST AND STRENGTHEN FURTHER TO 20
KNOTS AND VERY GUSTY BEHIND THE COLD FRONT. IN WAKE OF THE COLD
FRONT...MVFR/IFR CEILINGS WILL LINGER THROUGH THE DAY. THIS WILL
RESULT IN CROSSWINDS NEAR 15 KNOTS...AND EXPECT STRONG TURBULENCE.
&&
.CLIMATE...
ON THIS DATE IN KEYS WEATHER HISTORY...IN 1873...2.33 INCHES OF RAIN
FELL IN KEY WEST. THIS SET THE DAILY RECORD FOR MAXIMUM RAINFALL
MEASURED IN KEY WEST ON DECEMBER 25TH...A RECORD WHICH STILL STANDS
137 YEARS LATER.
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY IN EFFECT TONIGHT FOR ALL KEYS COASTAL
WATERS...GMZ031-032-033-052-053-054-072-073-074-075.
GALE WARNING WILL BE IN EFFECT SUNDAY FOR ALL KEYS COASTAL
WATERS...GMZ031-032-033-052-053-054-072-073-074-075.
&&
PUBLIC/MARINE/FIRE/CLIMATE/DIGITAL...BS
AVIATION.............................11
VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWESTHazardous weather outlook, Dec 25, 1:27 PM EST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 127 PM EST SAT DEC 25 2010 FLZ076>078-GMZ031>033-052>054-072>075-261000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 127 PM EST SAT DEC 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...THIS EVENING AND TONIGHT A STRONG ARCTIC COLD FRONT WILL BLAST SOUTHEASTWARD ACROSS THE FLORIDA KEYS EARLY SUNDAY. ALONG AND AHEAD OF THIS FRONT...SHOWERS WILL DEVELOP WITH ISOLATED THUNDERSTORMS EXPECTED THROUGH LATE TONIGHT AND EARLY SUNDAY MORNING. THE PRIMARY THUNDERSTORM HAZARDS WILL BE INFREQUENT LIGHTNING STRIKES...AND WIND GUSTS AROUND 35 KNOTS. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR ALL WATERS SURROUNDING THE FLORIDA KEYS LATER TONIGHT AS SOUTHWEST TO WEST WINDS STRENGTHEN AHEAD OF THE COLD FRONT. THE STRENGTHENING WINDS WILL SPREAD ACROSS ALL WATERS SURROUNDING THE FLORIDA KEYS BEFORE SUNRISE SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EVEN STRONGER NORTHWEST BREEZES WILL OVERSPREAD THE FLORIDA KEYS AND ADJACENT COASTAL WATERS BEHIND THE COLD FRONT. NORTHWEST WINDS INCREASING TO 25 TO 30 KNOTS...WITH GUSTS NEAR OR ABOVE GALE FORCE... ARE EXPECTED ACROSS ALL WATERS SURROUNDING THE FLORIDA KEYS FROM LATE SUNDAY MORNING THROUGH EARLY MONDAY MORNING. A GALE WATCH REMAINS IN EFFECT FOR ALL WATERS SURROUNDING THE FLORIDA KEYS THEN. SMALL CRAFT ADVISORIES LIKELY WILL BE REQUIRED MONDAY THROUGH AT LEAST TUESDAY MORNING ON ALL KEYS COASTAL WATERS BEFORE WINDS MODERATE AND SEAS GRADUALLY SUBSIDE. A WIND CHILL ADVISORY WILL LIKELY BE NEEDED FOR THE UPPER KEYS MONDAY NIGHT THROUGH TUESDAY MORNING DUE TO WIND CHILL READINGS DROPPING TO 32 TO 35 DEGREES. THE LOW TEMPERATURE WILL LIKELY BE BROKEN TUESDAY MORNING FOR KEY WEST WITH FORECAST TEMPERATURES IN THE UPPER 40S THAT ARE SEVERAL DEGREES BELOW THE PREVIOUS RECORD OF 51 SET IN 1977. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Dec 25, 7:41 PM EST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 741 PM EST SAT DEC 25 2010 FLZ076-077-078-261000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- INCLUDING THE COMMUNITIES OF...KEY LARGO...MARATHON...KEY WEST 741 PM EST SAT DEC 25 2010 ...POWERFUL COLD FRONTAL PASSAGE LATE TONIGHT INTO SUNDAY MORNING... A ROBUST COLD FRONT WILL MOVE SWIFTLY EASTWARD THROUGH THE EASTERN GULF OF MEXICO TONIGHT. THIS COLD FRONT SHOULD CROSS KEY WEST BETWEEN 600 AM AND 800 AM...MARATHON BETWEEN 700 AM AND 900 AM...AND KEY LARGO BETWEEN 800 AM AND 1000 AM. WINDS WILL SHIFT TO NORTHWEST AND INCREASE TO NEAR 25 MPH...WITH FREQUENT GUSTS OF 30 TO 35 MPH SUNDAY MORNING. AT THIS TIME...THERE IS LESS THAN AN 80 PERCENT CHANCE OF SUSTAINED WINDS OF 30 TO 39 MPH SUNDAY FOR THE ISLAND CHAIN. IF LATER DATA SUPPORTS HIGHER WINDS...A WIND ADVISORY MAY BE ISSUED FOR THE FLORIDA KEYS SUNDAY. WIND CHILL READINGS WILL LIKELY BOTTOM OUT IN THE MID 30S IN THE UPPER KEYS FOR A BRIEF PERIOD OF TIME LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING. WIND CHILL READINGS WILL LIKELY BOTTOM OUT IN THE MID 30S IN THE UPPER KEYS FOR A PROLONGED PERIOD OF TIME MONDAY NIGHT INTO EARLY TUESDAY MORNING. A WIND CHILL ADVISORY WILL LIKELY BE REQUIRED FOR THE UPPER KEYS MONDAY NIGHT INTO EARLY TUESDAY MORNING. TEMPERATURES IN THE LOWER KEYS WILL LIKELY FALL INTO THE UPPER 40S MONDAY NIGHT...WHICH WOULD BREAK THE DAILY RECORD FOR MINIMUM TEMPERATURE MEASURED IN KEY WEST ON DECEMBER 28TH OF 51 DEGREES...LAST SET IN 1977. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO FOR THE LATEST INFORMATION REGARDING THIS COLD FRONT FROM YOUR NATIONAL WEATHER SERVICE IN KEY WEST. BS
Special weather statement, Dec 25, 9:28 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE KEY WEST FL 928 PM EST SAT DEC 25 2010 FLZ076-077-078-261100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- INCLUDING THE COMMUNITIES OF...KEY LARGO...MARATHON...KEY WEST 928 PM EST SAT DEC 25 2010 UPDATED TIMING OF COLD FRONT ...POWERFUL COLD FRONTAL PASSAGE LATE TONIGHT INTO SUNDAY MORNING... A ROBUST COLD FRONT WILL MOVE SWIFTLY EASTWARD THROUGH THE EASTERN GULF OF MEXICO TONIGHT. THIS COLD FRONT SHOULD CROSS KEY WEST BETWEEN 300 AM AND 500 AM...MARATHON BETWEEN 400 AM AND 600 AM...AND KEY LARGO BETWEEN 500 AM AND 700 AM. WINDS WILL SHIFT TO NORTHWEST AND INCREASE TO NEAR 25 MPH...WITH FREQUENT GUSTS OF 30 TO 35 MPH SUNDAY MORNING. AT THIS TIME...THERE IS LESS THAN AN 80 PERCENT CHANCE OF SUSTAINED WINDS OF 30 TO 39 MPH SUNDAY FOR THE ISLAND CHAIN. IF LATER DATA SUPPORTS HIGHER WINDS...A WIND ADVISORY MAY BE ISSUED FOR THE FLORIDA KEYS SUNDAY. WIND CHILL READINGS WILL LIKELY BOTTOM OUT IN THE MID 30S IN THE UPPER KEYS FOR A BRIEF PERIOD OF TIME LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING. WIND CHILL READINGS WILL LIKELY BOTTOM OUT IN THE MID 30S IN THE UPPER KEYS FOR A PROLONGED PERIOD OF TIME MONDAY NIGHT INTO EARLY TUESDAY MORNING. A WIND CHILL ADVISORY WILL LIKELY BE REQUIRED FOR THE UPPER KEYS MONDAY NIGHT INTO EARLY TUESDAY MORNING. TEMPERATURES IN THE LOWER KEYS WILL LIKELY FALL INTO THE UPPER 40S MONDAY NIGHT...WHICH WOULD BREAK THE DAILY RECORD FOR MINIMUM TEMPERATURE MEASURED IN KEY WEST ON DECEMBER 28TH OF 51 DEGREES...LAST SET IN 1977. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO FOR THE LATEST INFORMATION REGARDING THIS COLD FRONT FROM YOUR NATIONAL WEATHER SERVICE IN KEY WEST. BS
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 3:02 AM EST | Special Marine Warning | KEY | 58 min | |
| Dec 26, 3:48 AM EST | Special Marine Warning | KEY | 57 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.